Alert archive / New York / Frost Advisories in 2012
Frost Advisory 6, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at May 17, 2012, 3:33 AM EDT for 13 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It took effect at May 18, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 3:33 AM EDT (07:33 UTC)
- In effect from
- May 18, 2012, 2:00 AM EDT
- Expired
- May 18, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 11 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
501 WWUS71 KBGM 170733 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 333 AM EDT THU MAY 17 2012 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-180745- /O.NEW.KBGM.FR.Y.0006.120518T0600Z-120518T1200Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME... CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON... WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE 333 AM EDT THU MAY 17 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATIONS...MOHAWK VALLEY...SOUTHERN TIER OF NY...NORTHERN TIER OF PENNSYLVANIA...AND THE WESTERN CATSKILLS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...GENERALLY IN THE MIDDLE 30S...BUT SOME TEMPERATURES NEAR FREEZING ARE POSSIBLE IN THE NORMALLY COLDER DEEPER VALLEYS. * TIMING...BEST CHANCE OF FROST WILL OCCUR AFTER 2 AM FRIDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
4 follow-up statements
003 WWUS71 KBGM 171909 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 309 PM EDT THU MAY 17 2012 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181200- /O.CON.KBGM.FR.Y.0006.120518T0600Z-120518T1200Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME... CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON... WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE 309 PM EDT THU MAY 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * LOCATIONS...WESTERN MOHAWK VALLEY...TWIN TIERS OF CENTRAL NEW YORK AND NORTHERN PENNSYLVANIA...AND THE WESTERN CATSKILLS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...MID TO UPPER 30S. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
613 WWUS71 KBGM 180050 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 850 PM EDT THU MAY 17 2012 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181200- /O.CON.KBGM.FR.Y.0006.120518T0600Z-120518T1200Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME... CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON... WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE 850 PM EDT THU MAY 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * LOCATIONS...WESTERN MOHAWK VALLEY...TWIN TIERS OF CENTRAL NEW YORK AND NORTHERN PENNSYLVANIA...AND THE WESTERN CATSKILLS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...MID TO UPPER 30S. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
153 WWUS71 KBGM 180708 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 308 AM EDT FRI MAY 18 2012 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181200- /O.CON.KBGM.FR.Y.0006.000000T0000Z-120518T1200Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME... CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON... WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE 308 AM EDT FRI MAY 18 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...WESTERN MOHAWK VALLEY...TWIN TIERS OF CENTRAL NEW YORK AND NORTHERN PENNSYLVANIA...AND THE WESTERN CATSKILLS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...MID TO UPPER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
583 WWUS71 KBGM 181211 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 811 AM EDT FRI MAY 18 2012 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181315- /O.EXP.KBGM.FR.Y.0006.000000T0000Z-120518T1200Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME... CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON... WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE 811 AM EDT FRI MAY 18 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND 40S THIS MORNING. TONIGHT...LOW TEMPERATURES WILL BE MOSTLY IN THE LOWER 40S. NO FROST IS EXPECTED TONIGHT AND WELL INTO NEXT WEEK. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 17, 2:25 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 17, 2:25 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 225 AM EDT THU MAY 17 2012 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO PUSH WELL SOUTH OF THE REGION OVERNIGHT WITH NORTH WINDS AND COOLER TEMPERATURES. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE REMAINDER OF THE WORK WEEK WITH FAIR WEATHER AND A WARMING TREND. THIS STRETCH OF NICE WEATHER IS EXPECTED TO LAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... KBGM RADAR SHOWS LINGERING SHOWERS ACROSS EAST CENTRAL PENNSYLVANIA WHICH IS JUST BEHIND THE SURFACE FRONT WHICH NOW EXTENDED FROM ABOUT POU-ABE-MDT-HGR. UPPER LEVEL TROF AXIS WAS PRESENTLY PUSHING INTO NY AND PA. THIS TROF WILL CONTINUE TO PRESS THE SURFACE FRONT SOUTHWARD TONIGHT. AS THIS TROUGH WORKS EAST OVERNIGHT THERE WILL BE LARGE SCALE SUBSIDENCE WHICH WILL ALLOW HIGH PRESSURE TO SPREAD INTO THE EASTERN GREAT LAKES BY 12Z. THE SUBSIDENCE AND LOW-LEVEL DRY ADVECTION SHOULD CLEAR SKIES OUT OVERNIGHT. BELIEVE THERE WILL BE ENOUGH OF A SURFACE PRESSURE GRADIENT TO KEEP WINDS UP ENOUGH TO PRECLUDE WIDESPREAD FROST. FARTHER WEST...GRADIENT SLACKENS SOONER AND MORE FROST IS EXPECTED. FOR THURSDAY...LARGE SCALE SUBSIDENCE AND HIGH PRESSURE DOMINATES THE REGION. SURFACE DEWPOINTS ARE EXPECTED TO BE IN THE 40S WITH 850 MB TEMPS FROM THE UPPER 30S TO LOWER 40S. THIS SHOULD LEAD TO SOME SCT CUMULUS FORMATION DURING THE AFTERNOON. OTHERWISE...THURSDAY WILL BE FAIR AND SEASONAL FOR MID MAY. .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... HI PRES IN CONTROL WITH FAIR WX. ISOLD/PATCHY FROST PSBL THU NGT BUT LATER SHIFTS CAN DEAL WITH THAT. LTL CHG TO PREV THINKING... THURSDAY THROUGH SAT...HIGHS WILL CLIMB FROM THE 60S THURSDAY...TO NEAR 70/L70S FRIDAY UNDER SUNNY SKIES....THEN A80 OR L80S ON SAT. ISOLD/PATCHY FROST A PSBLTY LATE THU NGT/FRI MRNG ACRS THE TWIN TIERS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 220 AM THU UPDATE... ONCE AGAIN...NO CHANGES TO THE EXTENDED RANGES ATTM. ON THE LARGE-SCALE...ERN CONUS RIDGING AND A LONG-WAVE TROUGH ACRS THE WRN STATES CONTINUE TO BE ADVERTISED BY THE 00Z SUITE OF MODELS. HOWEVER...AS MENTIONED IN THE PRIOR DISC...THERE ARE STILL DIFFS REGARDING THE EVOLUTION OF A CUTOFF LOW IN THE SERN/MID-ATL STATES...AND WEAK UPR-LVL ENERGY TRYING TO PENETRATE THE RIDGE AXIS FROM THE GREAT LKS RGN. WE PRESENTLY HAVE SCHC-CHC POPS FOR SHRA/TSRA STARTING LATER MON...AND LASTING THROUGH MID-WEEK...AND THIS SEEMS REASONABLE...GIVEN ALL THE UNCERTAINTY. TEMPS LOOK WARM FOR MID TO LATE MAY...WITH HIGHS FROM THE MID 70S-MID 80S. PREV DISC... PD MARKED BY A SLOWLY RETREATING UPR RDG WITH A BROAD UPR LOW OVER THE SE CST. DFRNCS IN THE LONG RANGE MODLE IN HANDLING THE DETAILS OF THE SE LOW...AND A APRCHG COLD FNT FROM THE LAKES END UP HAVING LTL EFFECT OF THE FCST. XPCT A GNRL INCRS IN HUMIDITY AND A DECREASE IN STABILITY ALLOWING FOR SCT OR WIDELY SCT CONV BEGINING MON...MAINLY DURING THE AFTN. PD WILL ALSO FEATURE WARM AIR WITH AFTN HI/S ABV NRML AND WITH LIMITED CLD CVR. FLWD HPC GUID FOR THE PD WITH SOME SMALL UPWARD ADJUSTMENTS IN TEMPS BASED ON SURROUNDING OFFICES AND MEX GUID. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... 06Z THU UPDATE... VFR SHOULD PREVAIL THROUGH THE VALID TAF PD...WITH A VERY DRY AMS RESIDENT ACRS CNY/NE PA. WINDS WILL BE N TO NW ARND 10 KT TODAY...BCMG LGT AND VRBL AFTER 00Z FRI. .OUTLOOK... FRI THROUGH MON...VFR...XCPT LATE NGT VLY FOG PSBL AT KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM... LONG TERM...DGM AVIATION...RRM
Hazardous weather outlook, May 16, 5:42 PM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 542 PM EDT WED MAY 16 2012 NYZ046-057-062-PAZ038>040-043-044-047-048-072-172145- OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 542 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST ARE POSSIBLE EARLY FRIDAY MORNING...ESPECIALLY OUTSIDE OF THE FINGER LAKES AND THE GREATER SYRACUSE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-022>025-036-037-044-045-055-056-172145- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME- 542 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST ARE POSSIBLE EARLY FRIDAY MORNING...ESPECIALLY OUTSIDE OF THE FINGER LAKES AND THE GREATER SYRACUSE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DJN
Nearby
Frost Advisories in New York, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.